Anal Cancer and side effects from chemo and radiation

Occasional Visitor

Anal Cancer and side effects from chemo and radiation

May 2017 I was diagnosed with anal cancer, because I was have cancer mapping done every 6 months they caught it quickly.  I commenced chemo and radiation in June 2017 for every day for 6 weeks (radiation) and two courses of chemo.  On completion of these courses I found 3 weks after I finished I started collasping.  My legs would not hold me up and the nerve pain I was experiencing was excruiating.   within a couple  of weeks I was unable to walk without crutches and then even then would fall over for no reason.  I had a spinal laminectomony in October which relieved some nerve pain but not all and I was and still am on a high dosage pills.  After the spinal op I came out with a dropped foot which has not remedied itself. I have had physio three times a week 2 hour sessions since last year and I am starting to take my first steps to date I have had over 30 falls.  If I knew I would not walk after the cancer treatment I may have looked at other treatments.   Has anyone else had this expereince I am feeling isolated and no one can give me a diagnosis on how long or if I will get better.  I was a very independent person before now I cannot drive and I have to rely on my husband or someone else to be taken to doctors appointments etc.  My GP diagnosed me straight away as he has seen a lot of cases like this but I have only heard of one other.  Has anyone else experienced this type of side effects from chemo and radiation?

Reply
0 Kudos
Post new topic
Talk to a health professional
Cancer Council support and information 13 11 20Mon - Fri 9am - 5pm
Cancer Information and Support

Online resources and support

Access information about support services, online resources and a range of other materials.

Caring for someone with cancer?

Find out what resources and support services are available to assist you.